PLEASE HELP!Posted by Olly L on 10/29/03 at 20:42 (135979)
I am a 30 year old female from New Zealand. I suffer from a disease called Lupus. I was only 24 when I was diagnosed with this illness. I have on going problems with my feet due to PF and the lupus. I realise that my pain comes from PF or Lupus or a combination of the two. I have custom-made orthotics to cater for the PF. I take inflammatory drugs for the lupus. On both insides of my feet, particularly the arch area, I have growing fat pads. My pod advised the name of these odd looking lumps. Unfortunately, she can not help me, she doesn't know the cause and has no solution. My pod sort for a second opinion from another pod, who came back uncertain. The pod also advises that she has never seen feet like mine before. The fat pads start from the arch of my feet across to the heel, it looks like they are starting to occur on the outsides of both my feet too. PLEASE, I would really appreciate your advice in this matter.
Re: PLEASE HELP!BrianJ on 10/30/03 at 10:02 (135999)
I am not a doctor, but I would recommend talking with your rheumatologist and asking him/her about a drug called Humira. It's one of the newest and most effective drugs in fighting autoimmune disorders like lupus. Judging from your pod's inability to diagnose your issue, it sounds likely that the issue might be related to your lupus.
Re: PLEASE HELP!Olly L on 10/31/03 at 19:57 (136106)
Thank you for your advice. I have an appoitment to see my rheumatologist this coming Tuesday and I will ask about Humira. You seem to know a bit about lupus, can I ask how?
Thank you again.
Re: PLEASE HELP!BrianJ on 11/01/03 at 10:20 (136124)
I have had bad PF in both of my feet for more than five years now. During this time, I did a lot of research to determine whether my problem might really be an autoimmune disease (e.g., rheumatoid arthritis) rather than PF. I learned there's been a lot of progress in the last few years regarding the treatment of autoimmune disorders. In fact, I talked personally with someone who had bad pain in both feet and is now pain free by using Humira (turns out he has rheumatoid arthritis). Of course, the downside is that Humira and other similar drugs are serious medications that are expensive and sometimes have side effects.
Good luck, and please let us know what your doctor says.